Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 86, NWS St. Louis, MO

June 1, 20104 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2010, 11:08 PM CDT for 4 counties in Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 11:08 PM CDT (04:08 UTC)
Expired
Jun 2, 2010, 12:15 AM CDT
In force
67 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 180 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 11:45 PM CDTTSTM WND DMGLewistown, MOSHERIFF OFFICE REPORTED A POWER LINE DOWN AT THE INTERSECTION OF NORTH OAK AND EAST CANTON STREETS
Jun 1, 11:55 PM CDTTSTM WND DMGShelbina, MOTREES AND POWER LINES BLOWN DOWN IN SHELBINA...POWER OUTAGES ALSO REPORTED BY SHERIFF OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 6:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KLSX 020408
SVRLSX
MOC103-111-127-205-020515-
/O.NEW.KLSX.SV.W.0086.100602T0408Z-100602T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 PM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...
  LEWIS COUNTY IN NORTHEAST MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1215 AM CDT

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTH OF WYACONDA TO GREENSBURG TO 8 MILES NORTHEAST
  OF BUCKLIN...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  EDINA...SHELBINA...CANTON...PALMYRA...COLONY...KNOX CITY...LA
  BELLE...PLEVNA...CLARENCE...LEWISTOWN...STEFFENVILLE...
  SHELBYVILLE...EWING...EMDEN...LA GRANGE...MAYWOOD...PHILADELPHIA...
  WARREN...HURDLAND AND NOVELTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4031 9196 4026 9194 4025 9150 4013 9152
      3999 9148 3969 9145 3969 9172 3967 9173
      3966 9188 3966 9219 3964 9219 3964 9230
      3995 9229 3996 9235 4009 9236 4026 9236
      4031 9230
TIME...MOT...LOC 0408Z 277DEG 48KT 4056 9192 4028 9218
          3987 9271
WIND...HAIL 60MPH 0.75IN

$$

GKS
1 follow-up statement
223 
WWUS53 KLSX 020434
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CDT TUE JUN 1 2010

MOC103-111-127-205-020515-
/O.CON.KLSX.SV.W.0086.000000T0000Z-100602T0515Z/
MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
1134 PM CDT TUE JUN 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX...
LEWIS...SHELBY AND MARION COUNTIES UNTIL 1215 AM CDT...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF WAYLAND TO 8 MILES EAST OF COLONY TO 10 MILES
SOUTHEAST OF BRASHEAR TO 7 MILES SOUTHEAST OF ATLANTA TO MACON...
MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SHELBINA...CANTON...PALMYRA...LA BELLE...CLARENCE...PLEVNA...
  LEWISTOWN...SHELBYVILLE...STEFFENVILLE...EMDEN...EWING...WARREN...
  LA GRANGE...PHILADELPHIA...MAYWOOD...LEONARD...MONTICELLO...
  NEWARK...BETHEL AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4031 9196 4026 9194 4025 9150 4013 9152
      3999 9148 3969 9145 3969 9172 3967 9173
      3966 9188 3966 9219 3964 9219 3964 9230
      3995 9229 3996 9235 4009 9236 4026 9236
      4031 9230
TIME...MOT...LOC 0434Z 277DEG 48KT 4051 9145 4023 9174
          4001 9219 3985 9227 3972 9240
WIND...HAIL 60MPH 0.75IN

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:59 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 1, 6:59 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT TUE JUN 1 2010

.DISCUSSION...
/319 PM CDT TUE JUN 1 2010/

A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED
UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON
COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I
NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS
ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS
DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND
ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH
WEDNESDAY THROUGH THURSDAY.

FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND
THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT
FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES
OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER
MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED
THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR
TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH
OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD
WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO
AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG
FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY.

ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS
WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER
80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS
FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS
THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP
ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN
OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE
COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING
THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE
REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS
FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED
THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING
DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT.

AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON
THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY
WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA
ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD.

BYRD

&&

.AVIATION...
/655 PM CDT TUE JUN 1 2010/

PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF
DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF
CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL
FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT
CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N
WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY
APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN
THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM
ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW
MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED
A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN
EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO
MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT
THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY
THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED
WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE
ASSOCIATED WITH THE COMPLEX.  ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS
WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN
HOURS...ALBEIT SOMEWHAT LESS EXTREME.

SPECIFICS FOR KSTL...SEE ABOVE

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 7:02 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT TUE JUN 1 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
702 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD
PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY
AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND
WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND
SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:06 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Marion, Monroe, Pike, Ralls54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.